Q. I am worried about the side effects of diuretics on kidney. What shall I do?

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 31, 2016 and last reviewed on: Jun 16, 2020

Hi doctor,

Three months ago, I had a heart attack. Then, I went through angioplasty with stenting. Post heart attack, I was diagnosed with moderate systolic HF with EF at 35%. Currently, I am on Clavix, Rozucor 10 mg, Tide 5 mg, Metocard-XL, Planep 25 mg and Telma 20 mg. I am improving well. My EF has improved to 40% on first follow up after a month. I have lost about 6 kg to 7 kg weight in the last three months. I am under excellent diet control and daily walking about 70 minutes. I gave up smoking completely. One week back I had my blood checked for various profiles and regarding which I have a few queries.

My lipids are on the low side that is total cholesterol 123, HDL 23 and LDL 61. I was on Rozucor 40 for the first one month and then I am on Rozucor 10 mg. Am I below the target range? If yes, can I get the dose reduced further? My uric acid is high 8.1. I read that this may happen due to hypertensive medicines, particularly diuretics and ARBs. Is the high uric acid a point of concern? Should I consult my treating doctor? My kidney profile with sodium and potassium are within limits.My BP is constantly on the lowest average of 90/55 mmHg with heart rate of 65 to 72. Can I reduce my medicines, particulary diuretics? I am worried about the side effects of diuretics on the kidney. My alkaline phosphatase is at 131, just 3 points above the higher limit of 128. Is it fine to have this reading post myocardial infarction? Please explain.

Dr. Muhammad M. Hanif Md.

Cardiology Critical Care Physician General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

I appreciate your concerns. After thorough review of your health query, I want to answer those questions.

  • Do not be overconscious regarding the issue of the lipid profile. It seems to be fine to go with this.
  • Keep taking healthy diet. Your profile is not too low to worry about. It will get better with diet improvement.
  • It is not so urgent to visit your doctor and on your visit you may ask your physician about medication review if possible (keeping your whole health scenario in mind).
  • Yes, you should call your treating physician for adjustment of dosage, especially diuretics if possible. Actually, the reason for your high dosage diuretics is because we want to take the workload off of your failing heart with compromised EF (ejection fraction).
  • Alkaline phosphatase being 131 (especially in this scenario) is not a big concern. There is no need of any immediate medical intervention. It is insignificant and non-specific.

For further doubts consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Achilles' tendon weakness make a person fall often?

Query: Hi doctor, I have a question for my mother. My mother is 50 years old. She complains of episodic, sudden loss of weight bearing ability on the left Achilles tendon. This has resulted in two major falls, which resulted in trauma. These are present for past few months and have become more frequent in...  Read Full »

I have ankle and calf muscle pain. Could it be RA?

Query: Hello doctor, I am a 38 year old male, suffering from RA from the last two years and recently started the treatment with an orthopedic doctor for AVN of the hip. I have been told by my orthopedician at icliniq to consult a rheumatologist for my ankle and calf muscle pain, and for my RA medication an...  Read Full »

Is there a permanent remedy to get rid of psoriasis?

Query: Hello doctor, I would like to know a few details of the tablets which I have been taking for my scalp psoriasis. Winolap 5mg once in a while when itching is too high (without doctor's prescription). Isotretinoin drugs/other drugs (with doctor's prescription). I have been taking these medicines on a...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.